# SDR FYO2006F00000

- Difficulty date: April 19, 2006
- Submitted: June 13, 2006
- Operation: Air carrier
- Aircraft: N40698
- Make and model: Piper PA-32-300
- Aircraft serial: 327440056
- Engine: Lyc TIO540*
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Part number: 6341302
- Condition: Cracked
- Location: Cockpit
- Part time: 17,018 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVAL AND DISASSEMBLY OF RUDDER PEDAL ASSY, FOUND A CRACK APPROX 2 INCHES LONG EXTENDING OUT FROM CENTER BOLT THROUGH HOLE.  FOUND 2 OTHER ASSY TO HAVE BEEN CRACKED IN THE SAME AREA.  BELIEVE THESE COULD BE CAUSED BY STEERING PRESSURES APPLIED WHILE TURNING ON GROUND.  ALL AFFECTED AIRCRAFT HAD OVER 10,000 HRS TOTAL TIME.  OTHER AIRCRAFT INSPECTED WERE FOUND TO HAVE ELONGATED BOLT HOLES.  THIS PART CANNOT BE INSPECTED IN ANY WAY EXCEPT FOR REMOVAL FROM AIRCRAFT WHICH IS A TIME CONSUMING ENDEAVOR.  WOULD SUGGEST ARBITRARY REPLACEMENT OF PART AT OR ABOUT 10,000 HRS.  (K)
